Alert archive / Missouri / Wind Advisories in 2010
Wind Advisory 8, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Dec 30, 2010, 12:58 PM CST for 7 counties in Kansas; 10 counties in Missouri. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2010, 12:58 PM CST (18:58 UTC)
- Expired
- Dec 30, 2010, 4:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS73 KEAX 301858 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CST THU DEC 30 2010 ...STRONG AND GUSTY WINDS WILL PERSIST THROUGH THIS AFTERNOON... .A DEEPENING LOW PRESSURE SYSTEM IN EASTERN NEBRASKA COMBINED WITH CLEARING SKIES AND STRONG WINDS JUST ABOVE THE SURFACE HAVE RESULTED IN STRONG AND GUSTY WINDS THIS AFTERNOON. SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE LIKELY TO PERSIST THROUGH LATE THIS AFTERNOON. WINDS WILL DIMINISH AS THAT AREA OF LOW PRESSURE LIFTS TO THE NORTHEAST AND DAYTIME HEATING DIMINISHES LATER THIS AFTERNOON. KSZ025-057-060-102>105-MOZ001-002-011-012-020-028-029-037-043-053- 302200- /O.NEW.KEAX.WI.Y.0008.101230T1858Z-101230T2200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-PLATTE-CLAY- JACKSON-CASS-BATES- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... OREGON...SAVANNAH...ST. JOSEPH...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY... INDEPENDENCE...RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER... RICH HILL 1258 PM CST THU DEC 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH LATE THIS AFTERNOON. * WINDS...SUSTAINED SOUTHERLY WINDS OF AROUND 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE LIKELY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OBJECTS CAN EASILY BE BLOWN AWAY WITH THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CDB
1 follow-up statement
888 WWUS73 KEAX 302154 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 PM CST THU DEC 30 2010 ...WINDS HAVE DIMINISHED ACROSS WESTERN MISSOURI AND EASTERN KANSAS... KSZ025-057-060-102>105-MOZ001-002-011-012-020-028-029-037-043-053- 302300- /O.EXP.KEAX.WI.Y.0008.000000T0000Z-101230T2200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-PLATTE-CLAY- JACKSON-CASS-BATES- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... OREGON...SAVANNAH...ST. JOSEPH...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY... INDEPENDENCE...RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER... RICH HILL 354 PM CST THU DEC 30 2010 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. WINDS HAVE DECREASED ACROSS WESTERN MISSOURI AND EASTERN KANSAS...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM CST THIS AFTERNOON. $$ CDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 30, 12:08 PM CST, 50 minutes earlier.
Area forecast discussion, Dec 30, 12:08 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1208 PM CST THU DEC 30 2010 ...UPDATED AVIATION DISCUSSION... .UPDATE... WITH THE PROFILERS AND VAD WIND PROFILES SHOWING 40 TO 50KTS OF WIND JUST OFF THE SURFACE...HAVE CONCERNS THAT WESTERN PORTIONS OF THE FORECAST AREA COULD SEE SOME WINDS NEARING 30 MPH FOR A BRIEF WINDOW THIS MORNING WITH GUSTS IN THE LOW TO MID 30 RANGE. FOR NOW HAVE HIGHLIGHTED THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK...AND DO NOT PLAN ON ISSUING ANY WIND ADVISORY...BUT SOMETHING THAT WILL NEED TO BE MONITORED THIS MORNING. PC && .DISCUSSION... /419 AM CST THU DEC 30 2010/ BIGGEST CHALLENGE IN THIS FORECAST IS IN THE SHORTER TERM WITH A STRONG STORM SYSTEM MOVING NORTHEAST ACROSS THE PLAINS INTO THE UPPER MIDWEST BY FRIDAY EVENING. AS IS OFTEN THE CASE WITH SUCH A HIGH AMPLITUDE ENERGETIC SYSTEM...AN INITIAL IMPULSE HAS DEVELOPED IN THE AREA OF WIDESPREAD CONVECTION IN THE SOUTHWEST...AND HAS MOVED NORTHEAST IN THE FLOW OVERNIGHT...ENTERING THE HIGH PLAINS OF NEW MEXICO AND SOUTHEAST COLORADO AT THIS TIME. THIS INITIAL WAVE HAS A REFLECTION AT THE SURFACE OF AN AREA OF LOW PRESSURE IN WESTERN KANSAS. THIS SURFACE WAVE WILL BE MOVING NORTHEAST WITH THIS LEAD IMPULSE SO BY THIS EVENING...IT IS EXPECTED TO BE IN SOUTHERN MINNESOTA. THE MAIN EFFECT THIS WAVE WILL HAVE ON THE AREA TODAY WILL BE TO STRENGTHEN THE SOUTHERLY WINDS...AND PUMP IN UNSEASONABLY WARM AIR WITH HIGHER HUMIDITIES AT THE LOWER LEVELS. TEMPERATURES MAY BE SLIGHTLY UNDERDONE FOR HIGHS TODAY...BUT GIVEN UNCERTAINTY ON HOW MUCH CLEARING WILL TAKE PLACE...AND HOW DEEP THE MIXING WILL BE...WILL ONLY GO SLIGHTLY ABOVE THE WARMEST GUIDANCE NUMBERS FOR AFTERNOON HIGHS. WILL HAVE TO WATCH FOR THE POTENTIAL OF REACHING A RECORD HIGH THIS AFTERNOON IN THE KANSAS CITY AREA...CURRENT RECORD IS 68. ALREADY FLIRTING WITH RECORD HIGH LOW TEMPERATURES TODAY...ALTHOUGH READINGS SHOULD DROP ENOUGH BEFORE MIDNIGHT TONIGHT TO KEEP THAT FROM OCCURRING. PRECIPITATION CHANCES WILL BE FAIRLY MINIMAL WITH THIS FAST MOVING WAVE...AS SIGNIFICANT DRYING WILL BE TAKING PLACE IN THE MID LEVELS. ONCE THIS INITIAL SURFACE LOW MOVES PAST...COLDER AIR WILL BE WRAPPING IN BEHIND...WITH MODELS IN FAIRLY GOOD CONSENSUS THAT THE LEADING EDGE OF THIS COLDER AIR WILL MAKE IT AS FAR AS A KANSAS CITY TO KIRKSVILLE LINE BY 12Z FRIDAY. THIS SHOULD ALLOW BELOW FREEZING TEMPERATURES TO PUSH INTO NORTHEAST KANSAS AND THE NORTHWEST CORNER OF MISSOURI OVERNIGHT. WITH SUCH A SHALLOW COLD AIR MASS IN PLACE...WOULD EXPECT ANY PRECIPITATION THAT DEVELOPS OVERNIGHT TO BE IN THE FORM OF FREEZING RAIN WHERE SURFACE TEMPERATURES WOULD SUPPORT IT. AT THIS TIME...IT APPEARS DEEP MOISTURE WILL BE LACKING BEFORE 12Z...SO ANY PRECIPITATION THAT DEVELOPS IN THIS AREA OVERNIGHT WOULD BE LIGHT...WITH JUST LIGHT GLAZING...SO NO HEADLINES PLANNED AT THIS POINT. BY LATE TONIGHT IN AREAS FURTHER SOUTH...AS LOW LEVEL WINDS BACK WITH THETA E ADVECTION TAKING PLACE INTO AREAS SOUTH OF THE STALLED FRONT...WILL KEEP A MENTION OF THUNDER...WITH A CHANCE OF RAIN FURTHER NORTH. THEN BIG QUESTION COMES ON FRIDAY REGARDING THE EXACT TRACK OF THE SURFACE LOW ACROSS THE FORECAST AREA. ECMWF REMAINS THE FARTHEST EAST WITH THE TRACK. GFS ENSEMBLE FORECAST SHOWS A FAIRLY TIGHT CLUSTER AND WOULD SUPPORT A FARTHER WEST TRACK...ACROSS THE NORTHWEST CORNER OF MISSOURI. SREF SUPPORTS AN EVEN FARTHER WEST TRACK. GIVEN THE STRENGTH OF THE UPPER SYSTEM...AND ITS TRACKING THROUGH THE HIGH PLAINS...FEEL THE DISPLACEMENT OF THE SURFACE LOW ON THE ECMWF IS TOO FAR TO THE EAST...SO WILL KEEP THE TREND ACROSS NORTHWEST MISSOURI. WITH THAT TRACK...COULD SEE AN EAST WIND SET UP FOR A TIME FRIDAY MORNING ACROSS NORTHWEST MISSOURI WHICH MAY PULL SLIGHTLY WARMER AIR BACK INTO THE REGION. THUS A FAIR AMOUNT OF UNCERTAINTY IF TEMPERATURES IN THAT REGION WILL STAY BELOW FREEZING THROUGH THE MORNING. THUS WILL HEDGE WITH A RAIN OR FREEZING RAIN MENTION FOR THE AREA...WITH ICING POSSIBLY NOT A BIG PROBLEM IF TEMPERATURES DO RISE ABOVE FREEZING FOR A TIME. WILL KEEP MENTION OF THUNDER ACROSS A GOOD PORTION OF THE FORECAST AREA THROUGH THE MORNING HOURS WITH VERY STRONG MID LEVEL WINDS ADVECTING IN MOISTURE WITH SOME MID LEVEL COOLING TAKING PLACE AT THE SAME TIME SURFACE TEMPERATURES SHOULD BE WARMING...LEADING TO A MORE DESTABILIZED SOUNDING. FORECAST NAM SOUNDINGS WOULD EVEN SUGGEST THE POTENTIAL OF SEVERE STORMS BY MIDDAY INTO PORTIONS OF CENTRAL MISSOURI IF ENOUGH SURFACE HEATING CAN TAKE PLACE. BY AFTERNOON...DRIER AIR QUICKLY GETS PULLED NORTH INTO THE REGION IN THE WAKE OF THE SYSTEM WHICH WILL BE QUICKLY LIFTING TO THE NORTH. WILL SCALE BACK POPS INTO SLIGHT OR LESS CATEGORY FOR A GOOD CHUNK OF THE FORECAST AREA...BUT GIVEN SOME UNCERTAINTY ON THE TIMING AND TRACK OF SYSTEM...WILL KEEP LOW CHANCE POPS IN NORTHERN AND EXTREME EASTERN AREAS AND LET LATER SHIFTS HAVE ANOTHER LOOK BEFORE WE DECIDE IF POPS NEED TO BE CUT EVEN MORE. IN THE FRIDAY NIGHT AND BEYOND PERIODS...WILL NOT MAKE ANY MAJOR CHANGES TO GOING FORECAST. AREA SHOULD SEE A DRY PERIOD AS THE STRONG SYSTEM ON FRIDAY TAKES AWAY OUR BETTER MOISTURE...AND THE UPPER FLOW BECOMES SPLIT IN THE WEST AND MORE ZONAL ACROSS OUR REGION WHICH WOULD LIMIT THE GULF MOISTURE RETURN. AFTER THE COLDER AIR ON SATURDAY...EXPECTING READINGS TO CLIMB BACK TO MORE SEASONAL LEVELS FOR NEXT WEEK. && .AVIATION... VFR CONDITIONS ARE EXPECTED FOR THE FIRST QUARTER TO THIRD OF THE VALID PERIOD WITH WARMER AND DRIER AIR MIXING INTO THE REGION FROM THE WEST. THIS HAS SCOURED OUT THE CLOUDS AND RESULTED IN STRONG SOUTHERLY WINDS. A STRONG COLD FRONT HOWEVER...IS POISED JUST TO OUR NORTHWEST. IT IS THIS FRONT...WHICH WILL MOVE INTO NORTHWEST MISSOURI THIS EVENING/TONIGHT AND ASCENT FROM AN UPPER LEVEL STORM SYSTEM IN THE SOUTHWESTERN STATES...THAT WILL CAUSE FLIGHT CONDITIONS TO RAPIDLY DETERIORATE BY FRIDAY MORNING. THE COLD FRONT WILL MOVE INTO THE VICINITY OF KANSAS CITY BY FRIDAY MORNING AND ALONG/BEHIND THE COLD FRONT IFR AND WORSE CIGS ARE EXPECTED. VISBYS WILL ALSO BEGIN TO FALL BUT CONFIDENCE IN IFR VSBYS IS NOT AS HIGH AS IFR CIGS. HAVE TRENDED CIGS INTO IFR BY 12Z AND IT IS VERY POSSIBLE WORSE CONDITIONS...CIGS AS LOW AS SEVERAL HUNDRED FEET...MAY OCCUR DEPENDING ON HOW FAR SOUTH THE FRONT SAGS RESULTING IN MORE COLD AIR INTRUDING ON THE DEEPER MOISTURE RETURN SOUTH OF THE FRONT. TO MAKE MATTERS WORSE...THE FRONT MAY SLOSH BACK AND FORTH ACROSS THE KANSAS CITY TERMINALS WITH CIGS RAPIDLY FLUCTUATING AS A RESULT. ALL IN ALL THOUGH...SOLID IFR CONDITIONS WILL VERY LIKELY PREVAIL FOR THE LATTER QUARTER TO THIRD OF THIS TAF VALID PERIOD. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 30, 5:44 AM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 544 AM CST THU DEC 30 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 544 AM CST THU DEC 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS TODAY WILL INCREASE THIS MORNING INTO THE 15 TO 25 MPH RANGE...WITH SOME AREAS FROM EAST CENTRAL KANSAS INTO WEST CENTRAL MISSOURI POSSIBLY BRIEFLY SEEING WINDS AS HIGH AS 30 MPH IN THE MID TO LATE MORNING HOURS...WITH GUSTS AS HIGH AS 35 MPH. WINDS WILL STAY GUSTY INTO THE AFTERNOON...DECREASING BY SUNSET. OVERNIGHT...COLDER AIR WILL MOVE INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI. WITH TEMPERATURES EXPECTED TO BE BELOW FREEZING ACROSS AREAS TO THE NORTH OF A LINE FROM EFFINGHAM KANSAS TO ST JOSEPH AND BETHANY MISSOURI...THERE WILL BE THE POTENTIAL FOR LIGHT FREEZING RAIN OR DRIZZLE DEVELOPING LATE TONIGHT. AT THIS TIME...ONLY A LIGHT GLAZING OF LESS THAN A TENTH OF AN INCH IS EXPECTED BY MORNING. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT IN AREAS MAINLY ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO MACON. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DURING THE MORNING HOURS ON FRIDAY...WARMER AIR WILL TRY TO PULL BACK INTO NORTHWEST MISSOURI...WHICH MAY CAUSE TEMPERATURES TO CLIMB ABOVE FREEZING. ONLY THE EXTREME NORTHWEST CORNER OF MISSOURI AND NORTHEAST KANSAS MAY REMAIN BELOW FREEZING AND SEE MORE ICING FROM FREEZING RAIN OR DRIZZLE. TOTAL ICE ACCUMULATIONS ARE EXPECTED TO BE UNDER A TENTH OF AN INCH...BUT THE SITUATION WILL NEED TO BE MONITORED IF THE TRACK OF THE STORM SYSTEM KEEPS COLDER AIR IN PLACE. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS MUCH OF MISSOURI FRIDAY MORNING...WHICH WILL SUPPORT THE POTENTIAL OF THUNDERSTORMS. PORTIONS OF CENTRAL MISSOURI...MAINLY FROM AROUND FAYETTE AND BOONVILLE SOUTHWARD MAY SEE ENOUGH HEATING DURING THE DAY TO SUPPORT A SLIGHT RISK OF SEVERE THUNDERSTORMS BY LATE MORNING OR EARLY AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREAT FROM THESE STORMS. WITH A STRONG COLD FRONT SWINGING EAST ACROSS THE OUTLOOK AREA FRIDAY AFTERNOON...MUCH COLDER TEMPERATURES MAY SUPPORT A CHANGE OVER TO SNOW BEFORE THE DRIER AIR ARRIVES AND ENDS THE PRECIPITATION THREAT. AT THIS TIME...LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING INTO EARLY FRIDAY AFTERNOON IN A SMALL PORTION OF CENTRAL MISSOURI. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:07 PM CST | Winter Weather Advisory | EAX | Atchison, Doniphan, Leavenworth | 22 hr |
Nearby
Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.